Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 121, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Dec 4, 2005, 2:01 PM CST for Newton County, Texas. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 4, 2005, 2:01 PM CST (20:01 UTC)
- Expired
- Dec 4, 2005, 3:00 PM CST
- In force
- 59 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Newton County, TX
The radar
The Lake Charles radar (KLCH), 59 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 4, 11:39 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 689 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLCH 042001
SVRLCH
TXC351-042100-
/O.NEW.KLCH.SV.W.0121.051204T2001Z-051204T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
201 PM CST SUN DEC 4 2005
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NEWTON COUNTY IN SOUTHEAST TEXAS
* UNTIL 300 PM CST
* AT 201 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHWEST OF DEWEYVILLE...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM EXPECTED TO BE NEAR...
DEWEYVILLE BY 210 PM CST
SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE
HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3033 9390 3024 9390 3024 9371 3030 9371
3031 9374 3033 9375
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 4, 11:30 AM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Dec 4, 11:30 AM CST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 1130 AM CST SUN DEC 4 2005 .DISCUSSION.... STRONG COLD FRONT MOVING THROUGH SE TX AND WEST CENTRAL LOUISIANA THIS MORNING. THIS FRONT IS TRIGGERING SHOWERS AND THUNDERSTORMS OUT IN ADVANCE OF THE FRONT. STORMS TODAY WILL RACE RAPIDLY TO THE NORTHEAST. A FEW STORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS AND HAIL. TEMPERATURES ARE IN THE MID 70S WITH DEW POINTS IN THE UPPER 60S...IN ADVANCE OF THE FRONT. LITTLE SUPPORT IS NOTED IN THE MIDDLE PORTION OF THE ATMOSPHERE AND THIS SHOULD HELP TO HINDER STORM DEVELOPMENT A BIT. HAVE RAISED POPS AND INCREASED TEMPERATURES AND ZONES ARE UPDATED. && .AVIATION... A STRONG COLD FRONT WILL BLAST THROUGH THE REGION THIS AFTERNOON. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY BOUNDARY WITH RAIN CHANCES CONTINUING OVERNIGHT BEHIND THE FRONT. WILL SEE PRIMARILY MVFR/IFR TODAY FROM LOW CEILINGS...AND OCCASIONAL IFR ASSOCIATED WITH CONVECTION. && .MARINE...OUR PERSISTENT SOUTHERLY FLOW OVER THE NORTHWEST GULF WILL BE COMING TO AN END OVERNIGHT AS A STRONG COLD FRONT ADVANCES ACROSS THE GULF WATERS. SHOWERS AND THUNDERSTORMS WILL ACCOMPANY THE FRONT...FOLLOWED BY STRONG AND COOL NORTHERLY WINDS. .PRELIMINARY POINT TEMPS/POPS... KLCH 73 44 57 34 / 60 60 20 00 KBPT 73 42 56 34 / 40 40 10 00 KAEX 71 38 52 29 / 60 60 10 00 KLFT 75 46 55 33 / 60 60 20 00 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && K. KUYPER
Hazardous weather outlook, Dec 4, 3:31 AM CST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 331 AM CST SUN DEC 4 2005 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-050930- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 331 AM CST SUN DEC 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WITH SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION TODAY. A FEW STRONG AND SEVERE THUNDERSTORMS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
In the hours before
Local storm report, Dec 4, 1:07 PM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
107 PM CST SUN DEC 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL LUMBERTON 30.26N 94.20W
12/04/2005 1.75 INCH HARDIN TX PUBLIC
MARBLE TO GOLF BALL SIZE HAIL REPORTED.
&&
MOGGEDLocal storm report, Dec 4, 1:40 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
140 PM CST SUN DEC 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0139 PM HAIL VIDOR 30.13N 94.00W
12/04/2005 0.75 INCH ORANGE TX LAW ENFORCEMENT
REPORTED BY SHERIFFS DEPARTMENT.
&&
MOGGEDThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 12:54 PM CST | Severe Thunderstorm Warning | LCH | Hardin | 21 min |
| Dec 4, 1:21 PM CST | Severe Thunderstorm Warning | LCH | Jasper, Orange | 54 min |
| Dec 4, 1:49 PM CST | Severe Thunderstorm Warning | LCH | Jefferson | 56 min |
| Dec 4, 2:33 PM CST | Severe Thunderstorm Warning | LCH | Orange | 57 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.